Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 177, NWS Jackson, KY

May 26, 20115 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at May 26, 2011, 5:30 PM EDT for 5 counties in Kentucky. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2011, 5:30 PM EDT (21:30 UTC)
Expired
May 26, 2011, 6:15 PM EDT
In force
45 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clay County, KY, Jackson County, KY, Laurel County, KY, Pulaski County, KY, Rockcastle County, KY

The radar

The Jackson,KY radar (KJKL), 81 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

029 
WUUS53 KJKL 262130
SVRJKL
KYC051-109-125-199-203-262215-
/O.NEW.KJKL.SV.W.0177.110526T2130Z-110526T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
530 PM EDT THU MAY 26 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CLAY COUNTY IN SOUTHEAST KENTUCKY...
  JACKSON COUNTY IN SOUTHEAST KENTUCKY...
  NORTHERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  EASTERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 615 PM EDT

* AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SHOPVILLE...OR 8 MILES NORTHEAST OF SOMERSET...AND MOVING NORTHEAST
  AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MCKEE...LEVEL GREEN...BLOSS...HANSFORD...WABP...CEDARVILLE...
  BILLOWS...PONGO...BUNCH...LUNER...WELLHOPE...BURR...BERNSTADT...
  DILLON...WOOD CREEK LAKE...PINE HILL...FLAT ROCK...ORLANDO...HAZEL
  PATCH AND CAMP WILDCAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3757 8396 3725 8372 3700 8452 3718 8464
TIME...MOT...LOC 2130Z 245DEG 40KT 3717 8439
WIND...HAIL 60MPH 1.00IN

$$

DUSTY
2 follow-up statements
371 
WWUS53 KJKL 262147
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
547 PM EDT THU MAY 26 2011

KYC051-109-125-199-203-262215-
/O.CON.KJKL.SV.W.0177.000000T0000Z-110526T2215Z/
JACKSON KY-ROCKCASTLE KY-PULASKI KY-CLAY KY-LAUREL KY-
547 PM EDT THU MAY 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LAUREL...NORTHWESTERN CLAY...EASTERN PULASKI...SOUTHERN ROCKCASTLE
AND JACKSON COUNTIES UNTIL 615 PM EDT...

AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
LUNER...OR 11 MILES SOUTHEAST OF MOUNT VERNON...MOVING NORTHEAST AT
45 MPH.

LOCATIONS IMPACTED INCLUDE...
  MCKEE...GAULEY...DONARO...EAST BERNSTADT...JEP HILL...LAMERO...
  HORSE LICK...COOKSBURG...MERSHONS...OAKLEY...ROBINET...JOHNETTA...
  VICTORY...TEMPLER...MAPLESVILLE...CRUISE...GOOCHLAND...EBERLE...
  ATLANTA AND ARDERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3757 8396 3724 8372 3700 8452 3718 8464
TIME...MOT...LOC 2147Z 245DEG 40KT 3725 8417
WIND...HAIL 60MPH 1.00IN

$$

DUSTY
887 
WWUS53 KJKL 262212
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
612 PM EDT THU MAY 26 2011

KYC051-109-125-199-203-262222-
/O.EXP.KJKL.SV.W.0177.000000T0000Z-110526T2215Z/
JACKSON KY-ROCKCASTLE KY-PULASKI KY-CLAY KY-LAUREL KY-
612 PM EDT THU MAY 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LAUREL...NORTHWESTERN
CLAY...EASTERN PULASKI...SOUTHERN ROCKCASTLE AND JACKSON COUNTIES
WILL EXPIRE AT 615 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

LAT...LON 3757 8396 3723 8372 3700 8452 3718 8464
TIME...MOT...LOC 2212Z 245DEG 40KT 3737 8385

$$

DUSTY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:52 PM EDT, 2 hours 38 minutes earlier.

Area forecast discussion, May 26, 2:52 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
252 PM EDT THU MAY 26 2011

.SHORT TERM.../TONIGHT THROUGH SATURDAY NIGHT/...UPDATED

MID AND UPPER LEVEL LOW RESPONSIBLE FOR ALL THE ACTIVE WEATHER THIS
WEEK WILL FINALLY EXIT TO THE NORTHEAST TONIGHT AND FRIDAY...
EVENTUALLY TAKING THE PRECIPITATION THREAT WITH IT. ANY REMAINING
SHOWERS AND THUNDERSTORMS WILL WEAKEN AND DISSIPATE AFTER SUNSET.
THERE WILL BE A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS INTO
TONIGHT...MAINLY FOR THE AREAS ALONG THE VIRGINIA/WEST VIRGINIA
BORDER. HOWEVER...WRAP AROUND MOISTURE WILL LIKELY KEEP PERSISTENT
CLOUD COVER ACROSS ALL OF EASTERN KENTUCKY TONIGHT. THIS CLOUD COVER
WILL BE ON THE DECREASE TOMORROW AS THE UPPER LEVEL LOW PULLS AWAY
FROM THE AREA. A FEW SHOWERS COULD LINGER ACROSS PIKE COUNTY FOR MUCH
OF THE DAY...BUT SHOULD NOT BE AN ALL DAY WASH OUT.

HIGH PRESSURE WILL BUILD INTO EAST KENTUCKY FRIDAY AND FRIDAY
NIGHT...SETTING UP A DRY START TO THE MEMORIAL DAY WEEKEND. ALTHOUGH
FRIDAY WILL REMAIN SOMEWHAT COOL WITH HIGHS IN THE 70S...TEMPERATURES
WILL REBOUND NICELY BY SATURDAY...CLIMBING BACK INTO THE 80S WITH A
FULL DAY OF SUNSHINE. OVERNIGHT LOWS TONIGHT WILL FALL BACK INTO THE
UPPER 50S TO LOWER 60S. WITH CLEAR SKIES FRIDAY NIGHT...WIDESPREAD
LOW TO MID 50S ARE EXPECTED.

.LONG TERM.../SUNDAY THROUGH THURSDAY/...UPDATED

THIS FCST STARTS WITH HIGH PRESSURE OVER THE MIDDLE GULF STATES
BRINGING US WARM AND DRY CONDITIONS. LOW PRESSURE FROM THE DESERT SW
WILL RIDE UP THRU THE PLAINS AND UPPER GREAT LAKES TO FLATTEN THE
RIDGE. THE ECMWF DOES TRY TO BRING MORE ENERGY UNDER THE RIDGE WITH
MINOR DISTURBANCES WAVING THRU THE TN VALLEY AND A SLIGHT CHC POF
PCPN SPILLING INTO ERN KY. GREATER DIFFERENCES EMERGE BETWEEN THE
GFS AND ECMWF AT THE 85H LAYER. THE GFS IS MUCH FASTER IN SWINGING
THE LOW PRESSURE INTO ERN CANADA BY MON MORNING WHILE THE ECMWF
PLACES THE SYSTEM AT THE SRN SEDG OF HUDSON BAY. EVEN WITH THE
DIFFERENCES...BY TUE MORNING HIGH PRESSURE ONCE AGAIN REASSERTS
ITSELF OVER THE KY/OH/W VA BORDER IN BOTH MODELS. THIS HIGH PRESSURE
APPEARS TO DEVELOP A WEAKNESS AS A STATIONARY FRONT STALLS IN THE
OHIO VALLEY JUST NORTH OF THE OH RIVER BY WED MORNING. WHILE THE
GFS TRIES TO DROP THIS FRONT INTO ERN KY DURING THE DAY ON WED THE
ECMWF PUSHES THE BOUNDARY BACK NORTH AS THE NEXT SYSTEM TRACKS INTO
CANADA JUST WEST OF THE GREAT LAKES. FOR SENSIBLE WEATHER...IT LOOKS
LIKE AN EXTENDED PERIOD OF DRY WEATHER WITH A SLIGHT CHANCE FOR
AFTERNOON AIRMASS SHOWERS ON TUESDAY THROUGH THURSDAY AS ERN KY
REMAINS IN THE WARM SECTOR WITHOUT A REAL GOOD DEFINED TRIGGER.
HIGHS WILL REMAIN IN THE UPPER 80S WHILE LOWS WILL BE IN THE UPPER
60S.

&&

.AVIATION.../18Z TO 18Z/

AS UPPER LEVEL ROTATES NORTHWARD ACROSS THE OHIO VALLEY THIS
AFTERNOON...THERE WILL BE A CONTINUED THREAT FOR SOME ISOLATED TO
SCATTERED SHOWERS AND PERHAPS EVEN A THUNDERSTORM. THUNDERSTORM
CHANCES ARE LOW ENOUGH AT THIS POINT TO KEEP THE MENTION OUT OF THE
TAFS. OTHERWISE...GUSTY WINDS WILL DEVELOP AGAIN AT THE TAF SITES BY
LATE THIS AFTERNOON AS WE MIX DOWN SOME STRONGER WINDS WITH LATE DAY
HEATING. THESE WINDS WILL DIE OFF QUICKLY THIS EVENING. TRICKY
CLOUD/FOG FORECAST TONIGHT AS ANY CLEARING WILL LIKELY YIELD SOME
FOG...POTENTIALLY DENSE. IT IS VERY UNCERTAIN ON HOW MUCH CLEARING
WILL BE REALIZED. FOR NOW...TAKING A COMPROMISE APPROACH WITH THE
TAFS WITH A LOW CEILING AND SOME LIGHT FOG. HOWEVER...IT WILL LIKELY
EITHER BE LOW IFR CIGS OR LOW IFR VISIBILITY. HOPEFULLY THE 00Z TAF
ISSUANCE WILL SHED BETTER LIGHT ON THE FOG/STATUS FORECAST FOR
TONIGHT.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...KAS
LONG TERM...DUSTY
AVIATION...KAS
Hazardous weather outlook, May 26, 3:33 PM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
333 PM EDT THU MAY 26 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-272245-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
333 PM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. SOME STORMS
COULD BECOME SEVERE THIS EVENING...WITH DAMAGING WINDS THE MAIN
CONCERN...BUT LARGE HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY EVENING.

THUNDERSTORMS ARE POSSIBLE AGAIN ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE RELAY ANY HAIL...DAMAGING WINDS...AND STRONG WIND
GUST REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON.

KAS

In the hours before

Special weather statement, May 26, 3:53 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
353 PM EDT THU MAY 26 2011

KYZ079-080-084-085-262030-
PULASKI-LAUREL-WHITLEY-MCCREARY-
353 PM EDT THU MAY 26 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 430
PM EDT THURSDAY AFTERNOON...

   SOUTHEASTERN PULASKI...
   SOUTHWESTERN LAUREL...
   NORTHWESTERN WHITLEY AND
   MCCREARY.

AT 354 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
CO-OPERATIVE...OR 7 MILES WEST OF WHITLEY CITY...MOVING NORTHEAST AT
45 MPH.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

DUSTY
Special weather statement, May 26, 4:24 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
424 PM EDT THU MAY 26 2011

KYZ079-080-084>086-262100-
PULASKI-LAUREL-WHITLEY-MCCREARY-KNOX-
424 PM EDT THU MAY 26 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 500
PM EDT THURSDAY AFTERNOON...

   SOUTHEASTERN PULASKI...
   LAUREL...
   WESTERN KNOX...
   NORTHWESTERN WHITLEY AND
   NORTHEASTERN MCCREARY.

AT 424 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HONEYBEE...OR
11 MILES NORTHEAST OF WHITLEY CITY...MOVING NORTHEAST AT 40 MPH.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

DUSTY
Special weather statement, May 26, 4:26 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
426 PM EDT THU MAY 26 2011

KYZ079-083-262115-
PULASKI-WAYNE-
426 PM EDT THU MAY 26 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 515
PM EDT THURSDAY AFTERNOON...

   PULASKI AND
   NORTHERN WAYNE.

AT 426 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CABELL...OR 11
MILES NORTH OF ALBANY...MOVING NORTHEAST AT 40 MPH.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

DUSTY
Special weather statement, May 26, 5:00 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
500 PM EDT THU MAY 26 2011

KYZ069-080-084-085-116-262145-
LAUREL-WHITLEY-MCCREARY-JACKSON-CLAY-
500 PM EDT THU MAY 26 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 545
PM EDT THURSDAY AFTERNOON...

   SOUTHEASTERN JACKSON...
   NORTHERN CLAY...
   LAUREL...
   NORTHWESTERN WHITLEY AND
   EXTREME NORTHEASTERN MCCREARY.

AT 500 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BARK CAMP...OR
13 MILES NORTHWEST OF WILLIAMSBURG...MOVING NORTHEAST AT 40 MPH.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

DUSTY
Local storm report, May 26, 5:17 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
517 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             SOMERSET                37.08N 84.61W
05/26/2011  M1.00 INCH       PULASKI            KY   TRAINED SPOTTER

            LOTS OF PEAS ALMOST COVERING THE GROUND. LARGEST STONES
            WERE QUARTER SIZED.

&&

MB
Local storm report, May 26, 5:21 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
521 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             SOMERSET                37.08N 84.61W
05/26/2011  U1.00 INCH       PULASKI            KY   EMERGENCY MNGR

            RELAYED THRU NWS LMK

&&

MB

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 2:33 AM EDTSevere Thunderstorm WarningJKLPulaski, Wayne27 min
May 26, 2:54 AM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski, Rockcastle, Wayne, Whitley51 min
May 26, 3:24 AM EDTSevere Thunderstorm WarningJKLBell, Clay, Knox, Laurel, McCreary, Pulaski and 1 more51 min
May 26, 3:37 AM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Estill, Jackson, Knox, Laurel and 7 more23 min
May 26, 4:01 AM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Estill, Knox, Lee, Leslie and 7 more29 min
May 26, 5:05 PM EDTSevere Thunderstorm WarningJKLPulaski, Rockcastle, Wayne25 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.